Hail, Brewster
- When
- June 15, 3:54 PM CST to 3:59 PM CST
- Where
- Brewster County, 0.69 mi S of Alpine
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.360, -103.670
Low level moisture in place across the mountainous terrain of west Texas combined with very warm afternoon temperatures. The resulting instability led to thunderstorm development, with one storm producing severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Low level moisture in place across the mountainous terrain of west Texas combined with very warm afternoon temperatures. The resulting instability led to thunderstorm development, with one storm producing severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 15, 2:06 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 306 PM CDT TUE JUN 15 2010 .DISCUSSION... EARLY AFTERNOON SURFACE OBSERVATIONS SHOW A REMNANT FRONTAL BOUNDARY ACROSS THE NORTHWEST PERMIAN BASIN INTO SOUTHEAST NEW MEXICO. THE DRYLINE WAS LOCATED ACROSS FAR WEST TEXAS ROUGHLY ALONG A QUEEN NEW MEXICO TO NEAR VAN HORN LINE. THE FOCUS FOR CONVECTION WILL RESIDE A LITTLE FARTHER WEST TODAY VS. YESTERDAY. ONE AREA WILL BE ACROSS THE DAVIS MOUNTAINS AND LOWER TRANS PECOS REGION...WHERE THUNDERSTORMS ARE ALREADY ONGOING. THE LATEST SURFACE OBSERVATIONS SHOW MOISTURE CONTINUES TO REMAIN IN PLACE WITH TEMPERATURES NEAR 90F ACROSS THE DAVIS MOUNTAINS. THIS WILL LIKELY YIELD SOME DECENT INSTABILITY...BUT THE 0-6KM BULK SHEAR APPEARS ON THE LOW SIDE FOR SUPERCELLS. STILL...A FEW OF THESE STORMS COULD PRODUCE STRONG WINDS AND SEVERE HAIL. FARTHER NORTH...CLOUD COVER AND COOLER TEMPERATURES HAVE LIMITED THE INSTABILITY SOMEWHAT...BUT BULK SHEAR VALUES ARE STRONGER. THE HI-RES RUC CONTINUES TO SUGGEST A FEW STORMS MAY FORM ACROSS SOUTHEAST NEW MEXICO...THEN MOVE EAST INTO THE NORTHERN PERMIAN BASIN. THUS... THE CHANCE FOR SEVERE WEATHER APPEARS A LITTLE BETTER ACROSS THE ABOVE MENTIONED REGIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS. THE TORNADO THREAT APPEARS RATHER LOW...BUT WITH A BOUNDARY IN THE AREA...ANY SUPERCELLS IN THIS REGION WILL NEED TO BE MONITORED CAREFULLY. ON WEDNESDAY...MID AND UPPER LEVEL HEIGHTS BEGIN TO RISE AS HIGH PRESSURE CENTERED OVER SOUTHEAST TEXAS STRENGTHENS. THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND...HIGH PRESSURE GRADUALLY EXPANDS AND STRENGTHENS OVER THE AREA. THIS WILL SERVE TO PUSH THE MID-LEVEL INSTABILITY AXIS FARTHER WEST. THIS SCENARIO WILL SHIFT THE FOCUS FOR CONVECTION INTO THE MOUNTAINS AND ADJACENT PLAINS. THE HIGHER TERRAIN OF THE GUADALUPE AND DAVIS MOUNTAINS WILL BE FAVORED AND WE WILL CONTINUE SLIGHT CHANCE TO LOW END CHANCE POPS FOR THESE AREAS. TEMPERATURES THROUGH THE PERIOD WILL GRADUALLY INCREASE...AND SHOULD REMAIN A FEW DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 97 72 95 / 30 10 10 10 CARLSBAD NM 67 99 69 99 / 20 30 30 20 DRYDEN TX 73 97 73 97 / 10 10 10 10 FORT STOCKTON TX 71 97 71 97 / 30 10 10 20 GUADALUPE PASS TX 66 91 66 92 / 20 30 30 30 HOBBS NM 67 96 69 97 / 30 10 10 10 MARFA TX 60 91 60 92 / 30 30 30 20 MIDLAND INTL AIRPORT TX 71 97 72 96 / 30 10 10 10 ODESSA TX 72 97 73 96 / 30 10 10 10 WINK TX 72 102 74 101 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 78/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CDT TUE JUN 15 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CDT TUE JUN 15 2010 /1244 PM MDT TUE JUN 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. SEVERE STORMS MAY DEVELOP NEAR THE DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND PERMIAN BASIN...WITH LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLASH FLOODING REMAINS POSSIBLE...ESPECIALLY ACROSS SOUTHEAST NEW MEXICO...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 257 PM CDT TUE JUN 15 2010 TXZ074-080-152030- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 257 PM CDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL PRESIDIO AND WESTERN JEFF DAVIS COUNTIES UNTIL 330 PM CDT... A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF PENNIES AND GUSTY WINDS WAS LOCATED OVER VALENTINE AT 257 PM CDT...MOVING NORTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 321 PM CDT TUE JUN 15 2010 TXZ074-075-152045- PECOS-DAVIS/APACHE MOUNTAINS AREA- 321 PM CDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL JEFF DAVIS...NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 345 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER EXTREME WEST CENTRAL PECOS COUNTY AT 321 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 358 PM CDT TUE JUN 15 2010 TXZ074-080-152130- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 358 PM CDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EASTERN JEFF DAVIS AND NORTH CENTRAL PRESIDIO COUNTIES UNTIL 430 PM CDT... A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER SOUTH CENTRAL JEFF DAVIS...AND NORTHEAST PRESIDIO COUNTY AT 357 PM CDT. THESE STORMS WERE MOVING NORTHEAST AT 10 MPH. ADDITIONAL STRONG STORMS COULD DEVELOP AS FAR SOUTH AS MARFA THROUGH 430 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE WITH THESE STORMS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 416 PM CDT TUE JUN 15 2010 TXZ074-152200- DAVIS/APACHE MOUNTAINS AREA- 416 PM CDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 500 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF ALPINE AT 414 PM CDT...MOVING SOUTHEAST AT 5 MPH. GUSTY WINDS TO 50 MPH...HAIL... HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE POSSIBLE WITH THIS STORM. ADDITIONAL STRONG THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE SOUTH ACROSS ALPINE THROUGH 5 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 434 PM CDT TUE JUN 15 2010 TXZ074-080-152215- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 434 PM CDT TUE JUN 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS COUNTIES UNTIL 515 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF MARFA AT 432 PM CDT...MOVING EAST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF MARFA...AND WAS MOVING NORTHEAST AT 10 MPH. THESE STORMS WERE CAPABLE OF PRODUCING GUSTY WINDS OVER 50 MPH...HAIL AND HEAVY RAINFALL. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH 515 PM CDT...SOME OF WHICH COULD BE STRONG TO SEVERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 PM CDT TUE JUN 15 2010 TXZ079-080-152230- PRESIDIO VALLEY-MARFA PLATEAU- 454 PM CDT TUE JUN 15 2010 AT 451 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF CASA PIEDRA...AND WAS NEARLY STATIONARY. THIS STORM WAS CAPABLE OF PRODUCING GUSTY WINDS OVER 50 MPH...HAIL AND HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS COULD DEVELOP NEAR SHAFTER AND PRESIDIO THROUGH 530 PM CDT...SOME OF WHICH COULD BE STRONG TO SEVERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The Midland/Odessa radar (KMAF), 226 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241125.